Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 70, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jul 6, 2019, 9:25 AM CDT for Wabasha County, Minnesota. It took effect at Jul 7, 2019, 2:08 AM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 9:25 AM CDT (14:25 UTC)
- In effect from
- Jul 7, 2019, 2:08 AM CDT
- Expired
- Jul 8, 2019, 12:12 PM CDT
- In force
- 34 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Zumbro River at Zumbro Falls (ZUMM5). The gauge peaked at 18.56 ft at Jul 7, 2019, 3:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05374000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
221 WGUS43 KARX 061425 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 925 AM CDT Sat Jul 6 2019 .Heavy rain overnight has caused significant rises along the Zumbro River. This will cause minor flooding near Zumbro Falls along the Zumbro River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC157-070224- /O.NEW.KARX.FL.W.0070.190707T0952Z-190708T1712Z/ /ZUMM5.1.ER.190707T0952Z.190707T1800Z.190707T2312Z.NO/ 925 AM CDT Sat Jul 6 2019 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Zumbro River at Zumbro Falls. * from late tonight to Monday afternoon. * At 8:30 AM Saturday the stage was 10.8 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage Sunday morning and rise to near 19.3 feet Sunday afternoon. The river will fall below flood stage Sunday evening. * Impact...At 18.0 feet...Minor flooding begins. Water may go over County Road 68 between Zumbro Falls and Hammond. && LAT...LON 4428 9250 4430 9246 4427 9226 4425 9224 4419 9240 $$
3 follow-up statements
403 WGUS83 KARX 070045 FLSARX Flood Statement National Weather Service La Crosse WI 745 PM CDT Sat Jul 6 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC157-071545- /O.EXT.KARX.FL.W.0070.190707T0808Z-190708T1651Z/ /ZUMM5.1.ER.190707T0808Z.190707T1800Z.190707T2251Z.NO/ 745 PM CDT Sat Jul 6 2019 The Flood Warning continues for The Zumbro River at Zumbro Falls. * from late tonight to Monday morning...Or until the warning is cancelled. * At 7:30 PM Saturday the stage was 15.8 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Sunday morning and continue to rise to near 19.7 feet by Sunday. The river will fall below flood stage by Sunday. * Impact...At 18.0 feet...Minor flooding begins. Water may go over County Road 68 between Zumbro Falls and Hammond. && LAT...LON 4428 9250 4430 9246 4427 9226 4425 9224 4419 9240 $$ MNC109-070115- /O.CAN.KARX.FL.W.0069.000000T0000Z-190707T2038Z/ /RCHM5.1.ER.190706T1315Z.190706T1700Z.190706T2222Z.NO/ 745 PM CDT Sat Jul 6 2019 The Flood Warning is cancelled for The South Fork Zumbro River at Rochester 37th St. * At 7:15 PM Saturday the stage was 13.0 feet. * Flood stage is 14.0 feet. * Fell below flood stage at 5:22 PM Saturday. * Forecast...The river will continue to fall to 7.3 feet by Monday morning. $$ MEA
554 WGUS83 KARX 070711 FLSARX Flood Statement National Weather Service La Crosse WI 211 AM CDT Sun Jul 7 2019 River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC157-072211- /O.EXT.KARX.FL.W.0070.190707T0708Z-190708T1651Z/ /ZUMM5.1.ER.190707T0438Z.190707T1800Z.190707T2251Z.NO/ 211 AM CDT Sun Jul 7 2019 The Flood Warning continues for The Zumbro River at Zumbro Falls. * from early this morning to Monday morning...Or until the warning is cancelled. * At 1:30 AM Sunday the stage was 18.5 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.7 feet today. The river will fall below flood stage by this evening. * Impact...At 18.0 feet...Minor flooding begins. Water may go over County Road 68 between Zumbro Falls and Hammond. && LAT...LON 4428 9250 4430 9246 4427 9226 4425 9224 4419 9240 $$
594 WGUS83 KARX 071446 FLSARX Flood Statement National Weather Service La Crosse WI 946 AM CDT Sun Jul 7 2019 .The Flood Warning is cancelled for the Zumbro River at Zumbro Falls. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC157-071516- /O.CAN.KARX.FL.W.0070.000000T0000Z-190708T1651Z/ /ZUMM5.1.ER.190707T0438Z.190707T0830Z.190707T1143Z.NO/ 946 AM CDT Sun Jul 7 2019 The Flood Warning is cancelled for The Zumbro River at Zumbro Falls. * At 9:30 AM Sunday the stage was 17.3 feet. * Flood stage is 18.0 feet. * Fell below flood stage at 6:43 AM Sunday. * Forecast...The river will continue to fall to 11.6 feet by Monday morning. $$ CA
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:12 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 6, 6:12 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 612 AM CDT Sat Jul 6 2019 .SHORT TERM...(Today and tonight) Issued at 247 AM CDT Sat Jul 6 2019 The remaining showers and storms over the eastern part of the area are expected to shift out of area this morning. With the activity on the downswing, not expecting there will be enough left after sunrise to cause any additional problems, but a brief downpour could still occur with any of the stronger showers/storms. After that, the area of high pressure over southern Canada will build slowly south and become the dominant feature for the afternoon through tonight. Look for the cloud cover to diminish this afternoon with mostly clear conditions expected overnight. .LONG TERM...(Sunday through Friday) Issued at 247 AM CDT Sat Jul 6 2019 The focus in this period will be from Monday night through Wednesday with more rain chances. The upper level ridge that temporarily builds over the Midwest this weekend will move east into the Great Lakes allowing southwest flow to return to the region. This will allow for a short wave trough to approach the region late Monday night and then move across the area Tuesday. This wave then looks to be followed by a northern stream system for Tuesday night and Wednesday. The lead short wave trough coming out of the southwest looks to produce some weak pv advection in the 500-300 mb layer as it passes by. The northern stream system looks to be stronger with some weak to moderate pv advection possible Tuesday night into Wednesday. The low level moisture transport looks to become focused on the area late Monday night into Tuesday morning. The best rain chances should be tied to this moisture transport and will have 40 to 60 percent chances across the area for Tuesday. The main moisture transport axis looks to be off to the east of the area Tuesday night and Wednesday ahead of the northern stream system. However, there does look to be a secondary axis coming around the base of the trough with that focused into the area Tuesday night into Wednesday morning. This will help to maintain at least some scattered showers and storms through Wednesday morning before everything looks to slide east of the area Wednesday afternoon and evening. The rest of the week looks to be dry as upper level ridging builds back into the Upper Midwest from the southwest. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 612 AM CDT Sat Jul 6 2019 Showers will end early this morning although MVFR to potentially IFR ceilings could persist for a few hours after sunrise. Otherwise, expect ceilings to rise to VFR during the morning with clouds scattering through the day. Winds will be under 10 kts. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...04 LONG TERM...04 AVIATION...JM
Hazardous weather outlook, Jul 6, 5:35 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 535 AM CDT Sat Jul 6 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-071100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 535 AM CDT Sat Jul 6 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms along and east of the Mississippi River will end this morning. Locally heavy rain will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible again from Monday through Wednesday. At this time, organized severe weather is not expected to occur. .SPOTTER INFORMATION STATEMENT... No action is needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04/JM
In the hours before
Special weather statement, Jul 6, 4:07 AM CDT, 5 hours 18 minutes before
Special Weather Statement National Weather Service La Crosse WI 407 AM CDT Sat Jul 6 2019 WIZ061-060945- Grant- 407 AM CDT Sat Jul 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT COUNTY... At 406 AM CDT, a strong thunderstorm was located over Fennimore, or 9 miles northeast of Lancaster, moving east at 20 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Fennimore, Preston, Montfort, Livingston, Annaton, Highway 61 And County T, Red Oak Ridge and Stitzer. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4288 9070 4314 9066 4318 9043 4287 9043 TIME...MOT...LOC 0906Z 270DEG 16KT 4297 9061 JAM
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:43 PM CDT | Special Weather Statement | ARX | Mower | 32 min |
| Jul 5, 10:30 PM CDT | Flash Flood Warning | ARX | Dodge, Olmsted | 3 hr |
| Jul 6, 1:28 AM CDT | Flash Flood Warning | ARX | Dodge, Olmsted | 3 hr |
| Jul 6, 4:32 AM CDT | Areal Flood Warning | ARX | Dodge, Olmsted | 6 hr |
| Jul 6, 6:48 AM CDT | Areal Flood Warning | ARX | Olmsted | 10 hr |
| Jul 6, 8:32 AM CDT | River Flood Warning | ARX | Olmsted | 36 hr |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.